Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 65, NWS Lubbock, TX

June 12, 2011Terry County, Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2011, 7:40 PM CDT for Terry County, Yoakum County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2011, 7:40 PM CDT (00:40 UTC)
Expired
Jun 12, 2011, 8:28 PM CDT
In force
48 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 86 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:50 PM CDTTSTM WND GST 609 E Wellman, TXZERO VISIBILITY IN BLOWING DUST.
Jun 12, 7:55 PM CDTTSTM WND GST 705 W Brownfield, TXGUSTS ESTIMATED AT GOMEZ.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4624 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS54 KLUB 130040
SVRLUB
TXC445-501-130145-
/O.NEW.KLUB.SV.W.0065.110613T0040Z-110613T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TERRY COUNTY IN NORTHWEST TEXAS.
  YOAKUM COUNTY IN NORTHWEST TEXAS.

* UNTIL 845 PM CDT

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH. IN ADDITION TO DAMAGING WINDS...BLOWING DUST WILL       
  SEVERELY LIMIT VISIBILITY. THIS STORM WAS LOCATED 15 MILES SOUTH   
  OF TOKIO...OR NEAR SEAGRAVES...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE UNION...
  BROWNFIELD AND LOCKETVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3339 10284 3339 10208 3297 10208 3297 10306
TIME...MOT...LOC 0039Z 253DEG 26KT 3298 10248

$$
3 follow-up statements
404 
WWUS54 KLUB 130052
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT SUN JUN 12 2011

TXC445-501-130145-
/O.CON.KLUB.SV.W.0065.000000T0000Z-110613T0145Z/
TERRY TX-YOAKUM TX-
752 PM CDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YOAKUM AND
TERRY COUNTIES UNTIL 845 PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OUTFLOW CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS BOUNDARY WAS LOCATED NEAR 
BROWNFIELD...MOVING NORTHEAST AT 45 MPH.  NEAR ZERO VISIBILITY HAS 
BEEN REPORTED WITH THE DUST ASSOCIATED WITH THIS STORM IN 
BROWNFIELD.  IF ENCOUNTERING THIS DUST WHILE DRIVING...PULL OVER IN 
A SAFE LOCATION BEFORE THE DUST CLOUD OVERTAKES YOU.  THIS STORM 
WILL IMPACT TRAVELERS ON US 380 FROM PLAINS TO TAHOKA AND US 62/82 
SOUTHWEST OF ROPESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3339 10284 3339 10208 3297 10208 3297 10306
TIME...MOT...LOC 0049Z 225DEG 39KT 3321 10226

$$
571 
WWUS54 KLUB 130109
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
809 PM CDT SUN JUN 12 2011

TXC445-501-130145-
/O.CON.KLUB.SV.W.0065.000000T0000Z-110613T0145Z/
TERRY TX-YOAKUM TX-
809 PM CDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YOAKUM AND
TERRY COUNTIES UNTIL 845 PM CDT...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OUTFLOW CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS OUTFLOW WAS LOCATE FROM WHITEFACE TO 
ROPESVILLE TO O'DONNELL...MOVING NORTHEAST AT 45 MPH.  VISIBILITY  
NEAR ZERO HAS BEEN REPORTED IN BROWNFIELD AND AROUND 250 YARDS IN 
MEADOW.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WITHOUT RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.  SECURE LOOSE ITEMS OUTDOORS NOW.

&&

LAT...LON 3339 10284 3339 10208 3297 10208 3297 10306
TIME...MOT...LOC 0105Z 217DEG 39KT 3337 10216

$$
419 
WWUS54 KLUB 130128
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
828 PM CDT SUN JUN 12 2011

TXC445-501-130138-
/O.CAN.KLUB.SV.W.0065.000000T0000Z-110613T0145Z/
TERRY TX-YOAKUM TX-
828 PM CDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR YOAKUM AND TERRY COUNTIES IS
CANCELLED...

THE STORM WINDS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.  HOWEVER...BLOWING DUST CONTINUES TO CAUSE A RISK OF MOTOR 
VEHICLE ACCIDENTS DUE TO EXTREMELY LOW VISIBILITY.

LAT...LON 3339 10284 3339 10208 3297 10208 3297 10306
TIME...MOT...LOC 0128Z 217DEG 39KT 3357 10198

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:47 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 12, 6:47 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
647 PM CDT SUN JUN 12 2011

.UPDATE...
CONTINUE TO MONITOR SCATTERED CONVECTION APPROACHING THE
SOUTHWESTERN SOUTH PLAINS. THE INFLUENCE OF A LINGERING DRY
AIRMASS OVER THE SOUTH PLAINS IS NOW TAKING ITS TOLL ON THE
CONVECTION...AND A GENERAL WANING TREND IS OBSERVED. YET
PROXIMITY OF CONVECTION CONTINUES TO WARRANT A SLIGHT CHANCE
MENTION OVER THE WESTERN ZONES WHERE VERY HIGH-BASED CONVECTION
COULD RESULT IN GUSTY WINDS.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST AT KLBB. HIGH-BASED CONVECTION WITH A
POTENTIAL THREAT FOR LOCALIZED/GUSTY WINDS WILL REMAIN WEST OF THE
TERMINAL. CONCERNS REMAIN AT KCDS FOR REDUCED VIS IN SMOKE. WILL
INTRODUCE IFR VIS RESTRICTIONS THERE BETWEEN 13/10-14Z WHEN THE
DEPTH OF BOUNDARY LAYER WILL BE MIN AND FAVORABLE SOUTHWEST WINDS
WILL LIKELY ADVECT SMOKE OVER THE TERMINAL.

&&

.PREV DISCUSSION... /ISSUED 543 PM CDT SUN JUN 12 2011/

UPDATE...
HAVE UPDATED GRIDS/FORECAST TO REFLECT CURRENT TRENDS.

A CONVECTIVE COMPLEX HAS DEVELOPED OVER THE UPPER TRANS PECOS AND
SOUTHEASTERN NEW MEXICO. NEW DEVELOPMENT IS NOW OCCURRING WITHIN
30 MILES OF THE SOUTHWESTERN FA. IN ADDITION...SATELLITE IMAGERY
SHOWS INCREASINGLY VERTICAL CU NORTHWARD TOWARD THE EXTREME
SOUTHWESTERN PANHANDLE/NORTHWESTERN SOUTH PLAINS WHERE THE 18Z
WRF-NAM DEPICTS A LIGHT CONVECTIVE QPF SIGNAL.

THE ONGOING STORMS...WHICH DEVELOPED WITHIN A LOCALIZED/NARROW
TONGUE OF MOISTURE ALONG THE PECOS RIVER VALLEY...IS PROGRESSING
NORTHEASTWARD INTO AN INCREASING DRY/DEEPLY MIXED AIRMASS WITH
MINIMAL/WEAK INSTABILITY BETWEEN 100-500 J/KG. THUS THE LONGEVITY
OF THIS ACTIVITY IS QUESTIONABLE...BUT NWP AND CURRENT TRENDS SUGGEST
SOME HIGH-BASED SHOWERS/THUNDERSTORMS MAY SPREAD INTO THE
SOUTHWESTERN ZONES BEFORE DISSIPATING. FORECAST PROFILES SHOW
LCL/S UPWARDS OF 500 MB AND FAVOR THE DEVELOPMENT OF COLD POOLS
WHICH COULD CONTRIBUTE TO DOWNBURST WINDS/BLOWING DUST.

PREV DISCUSSION... /ISSUED 354 PM CDT SUN JUN 12 2011/

SHORT TERM...
BUILDING HEIGHTS ALOFT WILL LIKELY KEEP CONVECTION AT BAY FOR THE
REST OF TODAY. RIDGING ALOFT HAS KEPT THE DRYLINE FROM SURGING FAR
INTO THE AREA FROM NEW MEXICO THIS AFTERNOON. CONDITIONS THIS
AFTERNOON ARE SIMILAR TO YESTERDAY. SURFACE INSTABILITY HAS
CLIMBED TO AROUND 2000 J/KG OFF THE CAPROCK WITH VALUES BELOW
1000 J/KG ON THE CAPROCK WITH LITTLE TO NO CAP. THE LIFT WILL
CONTINUE TO VERY WEAK TO NONEXISTENT. THE ONLY DECENT LIFT WILL BE
FROM CONVERGENCE ALONG THE DRYLINE. WITH LITTLE MOISTURE IN THE
ATMOSPHERE...THERE MAY SOME HIGH LEVEL CU DEVELOPMENT LATER THIS
AFTERNOON. HOWEVER...DO NOT EXPECT MUCH OUT OF THIS CU
DEVELOPMENT. MOST CONVECTION WILL DRIFT NORTH OF THE DAVIS
MOUNTAINS BUT MOST LIKELY WILL NOT MAKE IT INTO THE FA. A LOW
LEVEL JET WILL KEEP SURFACE WINDS BREEZY OVERNIGHT. THIS WILL
LIKELY KEEP OVERNIGHT TEMPERATURES ELEVATED EXCEPT FOR AREAS NEAR
THE STATE LINE WHERE WINDS COULD GO LIGHT. THERE WILL BE SURFACE
CYCLOGENESIS TOMORROW AFTERNOON ACROSS KANSAS LEADING TO BREEZY
SURFACE WINDS IN WEST TEXAS AND ANOTHER HOT DAY. JDV

LONG TERM...
HOT CONDITIONS WILL CONTINUE INTO TUESDAY AS THE RIDGE STARTS TO
BREAK DOWN AND HEIGHTS SLOWLY START TO FALL. AT THE SAME TIME...
MODELS CONTINUE TO STALL A WEAK COLD FRONT FROM NORTHWEST TO
SOUTHEAST ACROSS THE TEXAS PANHANDLE DURING THE DAY. THIS FRONT
WILL MAKE SOUTHWARD PROGRESS OVERNIGHT TUESDAY INTO WEDNESDAY
MORNING BUT THE MODELS CONTINUE TO DIFFER ON THE SPEED AND POINT
WHERE THE FRONT WILL STALL OUT. GFS AND CMC BOTH STALL THE FRONT
OUT NORTH OF THE AREA DURING THE DAY WHILE THE ECMWF AND NAM PUSH
THE FRONT THROUGH THE ENTIRE AREA. WILL LEAN TOWARDS THE HIGHER
RESOLUTION NAM FOR THE SURFACE WIND FIELD IN THE GRIDS WHICH
PUSHES THE FRONT THROUGH ALL BUT THE FAR SOUTHERN COUNTIES OF THE
FORECAST AREA BY 12Z WEDNESDAY. CONFIDENCE IN POPS FOR WEDNESDAY
ALSO REMAINS LOW...ALTHOUGH SLOWLY INCREASING WITH TIME MAINLY DUE
TO THE FACT THERE IS LITTLE IN THE WAY OF UPPER-LEVEL SYSTEMS TO
PROVIDE MESOSCALE LIFT TO AID IN STORM INITIATION. ON THE FLIP-
SIDE...CONVERGENCE ALONG THE FRONT MAY BE STRONG ENOUGH TO GET
SURFACE-BASED CONVECTION TO DEVELOP. WILL HOLD OFF ONCE AGAIN
ADDING POPS FOR WEDNESDAY/WED NIGHT AS A RESULT BUT DID TREND
TEMPERATURES DOWN A BIT CLOSER TO ENSEMBLE MOS GUIDANCE NUMBERS.

WARM FRONT RAPIDLY MIXES NORTHWARD DURING THE MORNING THURSDAY AS
MODELS HAVE BACKED OFF FROM NORTHWEST FLOW OVER THE REGION FOR END
OF THE WEEK. THIS MEANS A QUICKER RETURN TO TEMPERATURES ABOVE
NORMAL AND APPROACHING THE CENTURY MARK ONCE AGAIN. GFS AND ECMWF
TRY TO PUSH ANOTHER FRONT INTO THE SOUTHERN PLAINS BY THE END OF
THE WEEK BUT STALL IT OUT WELL TO THE NORTH OF THE AREA. RIGHT
NOW...EXTENDED IS STARTING TO LOOK LIKE MORE OF THE SAME OF HOT...
BREEZY...AND DRY.

JORDAN

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED TOMORROW
AFTERNOON MOSTLY FOR AREAS ON THE CAPROCK. VERY HOT TEMPERATURES
AND DRY SURFACE AIR WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO
THE SINGLE DIGITS WITH TEENS OFF THE CAPROCK. SURFACE CYCLOGENESIS
OVER KANSAS WILL LEAD TO BREEZY WINDS ACROSS THE AREA. WIND SPEEDS
MAY BRIEFLY EXCEED CRITICAL VALUES INTERMITTENTLY DURING THE
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        63 101  62  99  64 /  20  10  10   0   0
TULIA         67 102  66  99  66 /  10  10  10   0  10
PLAINVIEW     67 101  67 101  68 /  10  10   0   0   0
LEVELLAND     66 103  67 102  68 /  20  10   0   0   0
LUBBOCK       71 102  69 102  69 /  10  10   0   0   0
DENVER CITY   65 103  68 102  68 /  20  10   0   0   0
BROWNFIELD    67 104  69 103  68 /  20  10   0   0   0
CHILDRESS     72 105  73 105  71 /   0  10   0   0  10
SPUR          70 103  72 105  70 /  10  10   0   0  10
ASPERMONT     71 107  73 105  72 /  10  10   0   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 12, 5:32 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
532 PM CDT SUN JUN 12 2011

TXZ021>044-132245-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
532 PM CDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING...MAINLY ACROSS THE EXTREME
SOUTHWESTERN TEXAS PANHANDLE AND THE WESTERN SOUTH PLAINS. SOME OF
THESE STORMS COULD BECOME STRONG TO SEVERE WITH LOCALIZED DAMAGING
WIND GUSTS AND REDUCED VISIBILITIES FROM BLOWING DUST BEING THE
PRIMARY THREATS.

FIRE WEATHER

BREEZY SOUTHERLY WINDS WILL COMBINE WITH HOT TEMPERATURES...DRY
AIR...AND EXTREMELY CURED FUELS TO CREATE AN ELEVATED FIRE DANGER
ACROSS THE EXTREME SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS
THIS AFTERNOON AND EVENING. THUS...A RANGE LAND FIRE DANGER
STATEMENT IS IN EFFECT FOR THE EXTREME SOUTHWEST PANHANDLE AND
WESTERN SOUTH PLAINS THROUGH 9 PM CDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE LIMITED SEVERE WEATHER THREAT SPOTTER ACTIVATION IS
NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 12, 7:22 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
722 PM CDT SUN JUN 12 2011

TXZ033-039-040-130045-
COCHRAN-TERRY-YOAKUM-
722 PM CDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN...YOAKUM AND TERRY
COUNTIES...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HIGH BASED SHOWERS AND STRONG THUNDERSTORMS...ROUGHLY CENTERED 11 MILES
SOUTHWEST OF PLAINS...MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PATCHY BLOWING DUST...ARE POSSIBLE NEAR
THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:03 PM CDTDust Storm WarningLUBHockley, Lubbock, Lynn, Terry57 min
Jun 12, 8:57 PM CDTBlowing Dust AdvisoryLUBCrosby, Floyd, Garza, Hale, Hockley, Lamb and 3 more2 hr
Jun 13, 3:19 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cottle, Crosby and 12 more18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.